Alert archive / Mississippi / Flash Flood Warnings in 2025

Flash Flood Warning 35, NWS Jackson, MS

May 27, 2025Rankin County, Simpson County, Mississippi

NWS Jackson, MS issued this flash flood warning at May 27, 2025, 8:34 AM CDT for Rankin County, Simpson County, Mississippi. It was in force for 116 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 27, 2025, 8:34 AM CDT (13:34 UTC)
Expired
May 27, 2025, 10:30 AM CDT
In force
116 min
Issued by
NWS Jackson, MS
Area
Storm-based polygon
Flood severity
None

Counties Rankin County, MS, Simpson County, MS

The radar

The Jackson/Brandon,MS radar (KDGX), 13 km from the middle of the area, began a volume at 13:33 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 27, 8:35 AM CDTFLASH FLOOD1 Sse Richland, MSSome roads in town were flooded.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 1 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Jackson, MS (KJAN), launched 12:00Z, 1.6 hours before the alert went out and 18 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 12:00Z on 2025-05-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 290 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 12:00Z on 2025-05-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 0 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
290 J/kg
Mixed-layer CIN
-74 J/kg
Mixed-layer LCL
802 m above ground
0-6 km bulk shear
23 kt
0-1 km storm-relative helicity
0 m²/s²
0-3 km storm-relative helicity
58 m²/s²
Significant tornado parameter
-0.0
Supercell composite
-0.1

Open this sounding in Storm Lab

The text

As transmitted.

010 
WGUS54 KJAN 271334
FFWJAN
MSC121-127-271530-
/O.NEW.KJAN.FF.W.0035.250527T1334Z-250527T1530Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Jackson MS
834 AM CDT Tue May 27 2025

The National Weather Service in Jackson has issued a

* Flash Flood Warning for...
  Rankin County in central Mississippi...
  Simpson County in central Mississippi...

* Until 1030 AM CDT.

* At 834 AM CDT, Emergency management reported thunderstorms 
  producing heavy rain across the warned area. Between 2 and 3 
  inches of rain have fallen. Additional rainfall amounts of 1 to 2 
  inches are possible in the warned area. Flash flooding is ongoing 
  or expected to begin shortly.

  HAZARD...Flash flooding caused by thunderstorms.

  SOURCE...Emergency management reported.

  IMPACT...Flash flooding of small creeks and streams, urban
           areas, highways, streets and underpasses as well as
           other poor drainage and low-lying areas.

* Some locations that will experience flash flooding include...
  Jackson, Pearl, Brandon, Flowood, Richland, Magee, Florence, 
  Mendenhall, Pelahatchie, D'Lo, Puckett, Braxton, Cato, Piney 
  Woods, Johns, Star, Monterey, Harrisville, Martinville and Pinola.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

&&

LAT...LON 3215 9025 3220 9018 3224 9021 3229 9018
      3239 9007 3244 9007 3259 8984 3259 8979
      3254 8977 3235 8973 3205 8973 3205 8966
      3201 8965 3178 8965 3175 9012 3189 9014
      3194 9020 3202 9021 3203 9025 3209 9023

FLASH FLOOD...OBSERVED

$$

SW
2 follow-up statements
855 
WGUS74 KJAN 271439
FFSJAN

Flash Flood Statement
National Weather Service Jackson MS
939 AM CDT Tue May 27 2025

MSC121-127-271530-
/O.CON.KJAN.FF.W.0035.000000T0000Z-250527T1530Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Rankin MS-Simpson MS-
939 AM CDT Tue May 27 2025

...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1030 AM CDT THIS 
MORNING FOR RANKIN AND SIMPSON COUNTIES...

At 939 AM CDT, Emergency management reported thunderstorms producing 
heavy rain across the warned area. Between 2 and 3 inches of rain 
have fallen. Flash flooding is ongoing or expected to begin shortly.

HAZARD...Flash flooding caused by thunderstorms.

SOURCE...Emergency management reported.

IMPACT...Flash flooding of small creeks and streams, urban areas,
         highways, streets and underpasses as well as other poor
         drainage and low-lying areas.

Some locations that will experience flash flooding include...
  Jackson, Pearl, Brandon, Flowood, Richland, Magee, Florence, 
  Mendenhall, Pelahatchie, D'Lo, Puckett, Braxton, Cato, Piney 
  Woods, Johns, Star, Monterey, Harrisville, Martinville and Pinola.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

&&

LAT...LON 3215 9025 3220 9018 3224 9021 3229 9018
      3239 9007 3244 9007 3259 8984 3259 8979
      3254 8977 3235 8973 3205 8973 3205 8966
      3201 8965 3178 8965 3175 9012 3189 9014
      3194 9020 3202 9021 3203 9025 3209 9023

FLASH FLOOD...OBSERVED

$$

SW
275 
WGUS74 KJAN 271526
FFSJAN

Flash Flood Statement
National Weather Service Jackson MS
1026 AM CDT Tue May 27 2025

MSC121-127-271536-
/O.EXP.KJAN.FF.W.0035.000000T0000Z-250527T1530Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Rankin MS-Simpson MS-
1026 AM CDT Tue May 27 2025

...FLASH FLOOD WARNING WILL EXPIRE AT 1030 AM CDT THIS MORNING FOR 
RANKIN AND SIMPSON COUNTIES...

The heavy rain has ended. Flooding is no longer expected to pose a 
threat. Please continue to heed remaining road closures.

&&

LAT...LON 3215 9025 3220 9018 3224 9021 3229 9018
      3239 9007 3244 9007 3259 8984 3259 8979
      3254 8977 3235 8973 3205 8973 3205 8966
      3201 8965 3178 8965 3175 9012 3189 9014
      3194 9020 3202 9021 3203 9025 3209 9023

$$

SW

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this flash flood warning went out at May 27, 5:06 AM CDT, 3 hours 28 minutes earlier.

Area forecast discussion, May 27, 5:06 AM CDT, 3 hours 28 minutes before
Area Forecast Discussion
National Weather Service Jackson MS
506 AM CDT Tue May 27 2025

...New DISCUSSION...

.DISCUSSION...
Issued at 413 AM CDT Tue May 27 2025

Through Thursday...

A ridge will stay anchored off to our east which will cause an
overall stagnation in the regime and entrench westerly mid to upper
level flow. Rinse and repeat strong or severe afternoon
thunderstorms are expected through Thursday with bouts of MCSs
making their way into the CWA from the west. In tandem with these
MCSs (driven by upper level waves traversing the synoptic pattern)
there will be a lingering boundary lying through the area which will
aid in our low level lift/initiation. Uncertainty remains over
embedded severe storm density associated with the aforementioned
MCS/MCS remnants. Should an upstream MCS hold together while it
makes its way over Louisiana, our severe storm coverage will be
fairly dense. Conversely, if an MCS struggles to remain organized
upstream that will then cause a subsequent downwards trend in the
total amount of convective cells producing damaging winds and hail.
Where there is general agreement among the model outputs is that
areas along and south of I-20 will see the most active weather over
the next few days. This increased area of confidence is reflected in
the several graphics/products we have issued.

Friday Onwards...

A welcome regime change is on the horizon for our area as a deep low
spinning up in Nebraska is expected to travel east through the Ohio
River Valley by the late week. Trailing from this low will be a
robust cold front sweeping through the area Friday afternoon. As a
result of the active early week siphoning off moisture/energy ahead
of this front pushing through there does not seem to be any risk for
widespread thunderstorm activity. Should dewpoints rebound higher
than expected this forecast could change, but that looks unlikely at
this time. Once the front clears the area some time early Saturday
expect moderated highs in the low 80s and lows in the mid to high
60s and benign conditions to finish out the period./OAJ/

&&

.AVIATION...
(06Z TAFS)
Issued at 113 AM CDT Tue May 27 2025

In the wake of earlier rainfall, a mix of low stratus and patchy
BR will lead to possible MVFR to LIFR conditions through around
15Z today. There is a chance for showers and thunderstorms to
develop and move east across a portion of the forecast area
after 12Z, and generally decrease by around 00Z Wednesday. /NF/

&&

.PRELIMINARY POINT TEMPS/POPS...
Jackson       84  67  85  67 /  90  30  50  50
Meridian      85  66  85  66 /  90  40  50  50
Vicksburg     82  68  84  67 /  90  20  50  50
Hattiesburg   89  70  87  69 /  90  50  70  50
Natchez       84  68  83  67 /  90  30  60  50
Greenville    78  66  82  67 /  80  20  30  40
Greenwood     79  66  84  67 /  80  20  30  40

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...Flood Watch until 7 AM CDT this morning for MSZ018-019-034-035-
     040>042-047-048-053-054-059>061.

LA...Flood Watch until 7 AM CDT this morning for LAZ007>009-015-016-
     023>026.

AR...Flood Watch until 7 AM CDT this morning for ARZ074-075.

&&

OAJ/OAJ/NF

In the hours before

Special weather statement, May 27, 5:21 AM CDT, 3 hours 13 minutes before
Special Weather Statement
National Weather Service Jackson MS
521 AM CDT Tue May 27 2025

MSZ049-055>057-271100-
Smith MS-Rankin MS-Simpson MS-Jasper MS-
521 AM CDT Tue May 27 2025

...STRONG THUNDERSTORMS WILL IMPACT WEST CENTRAL JASPER...SOUTHERN
RANKIN...NORTHERN SIMPSON AND CENTRAL SMITH COUNTIES THROUGH 600 AM
CDT...

At 521 AM CDT, Doppler radar was tracking a cluster of strong
thunderstorms along a line extending from near Whites to near
Martinville. Movement was northeast at 30 mph.

HAZARD...Wind gusts up to 40 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Strong thunderstorms will be near...
  Mendenhall, D'Lo, Braxton, Star, Piney Woods, and Martinville
  around 525 AM CDT.
  Puckett and Cato around 530 AM CDT.
  White Oak around 535 AM CDT.
  Raleigh and Johns around 540 AM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

A Severe Thunderstorm Watch remains in effect until 100 PM CDT for
central and east central Mississippi.

&&

LAT...LON 3203 8918 3183 8972 3202 9023 3202 9024
      3203 9025 3204 9023 3209 9023 3209 9025
      3210 9024 3211 9025 3212 9024 3214 9025
      3218 9023 3220 9018 3223 9019 3223 9020
      3229 9017 3229 9015 3231 9016
TIME...MOT...LOC 1021Z 246DEG 27KT 3205 9014 3193 8973

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH

NF
Special weather statement, May 27, 6:04 AM CDT, 2 hours 30 minutes before
Special Weather Statement
National Weather Service Jackson MS
604 AM CDT Tue May 27 2025

MSZ051-056-057-271130-
Smith MS-Newton MS-Jasper MS-
604 AM CDT Tue May 27 2025

...A STRONG THUNDERSTORM WILL IMPACT NORTHERN JASPER...SOUTH CENTRAL
NEWTON AND EASTERN SMITH COUNTIES THROUGH 630 AM CDT...

At 604 AM CDT, Doppler radar was tracking a strong thunderstorm near
Louin, or 7 miles northwest of Bay Springs, moving northeast at 35
mph.

HAZARD...Wind gusts up to 40 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

This strong thunderstorm will be near...
  Louin, Montrose, and Turnerville around 610 AM CDT.
  Roberts around 615 AM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

A Severe Thunderstorm Watch remains in effect until 100 PM CDT for
central and east central Mississippi.

&&

LAT...LON 3187 8949 3208 8959 3234 8903 3211 8891
      3209 8891
TIME...MOT...LOC 1104Z 246DEG 30KT 3208 8934

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH

NF
Special weather statement, May 27, 7:40 AM CDT, 54 minutes before
Special Weather Statement
National Weather Service Jackson MS
740 AM CDT Tue May 27 2025

MSZ052-058-271315-
Lauderdale MS-Clarke MS-
740 AM CDT Tue May 27 2025

...STRONG THUNDERSTORMS WILL IMPACT CLARKE AND SOUTHEASTERN
LAUDERDALE COUNTIES THROUGH 815 AM CDT...

At 740 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Marion to Middleton to near Shubuta.
Movement was east at 30 mph.

HAZARD...Wind gusts up to 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Strong thunderstorms will be near...
  Toomsuba, Shubuta, Causeyville, Sykes, Snell, and Alamucha around
  745 AM CDT.
  Kewanee and Crandall around 750 AM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

High winds can bring down trees and large limbs resulting in serious
injury or property damage. Exercise extreme caution when outdoors
during such strong winds...and be especially aware of older trees.

A Severe Thunderstorm Watch remains in effect until 100 PM CDT for
east central Mississippi.

&&

LAT...LON 3190 8847 3185 8864 3183 8886 3245 8868
      3248 8840
TIME...MOT...LOC 1240Z 264DEG 27KT 3239 8861 3216 8861 3185 8874

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

DC
Local storm report, May 27, 8:28 AM CDT, 6 minutes before
Preliminary Local Storm Report
National Weather Service Jackson MS
828 AM CDT Tue May 27 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0745 AM     Tstm Wnd Dmg     5 ESE Oakley            32.19N 90.43W
05/27/2025                   Hinds              MS   Emergency Mngr

            Tree Down blocking road, Oakley-Palestine
            Rd.

&&

CE
Local storm report, May 27, 8:29 AM CDT, 5 minutes before
Preliminary Local Storm Report
National Weather Service Jackson MS
829 AM CDT Tue May 27 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0750 AM     Tstm Wnd Dmg     2 NNW Crystal Springs   32.02N 90.37W
05/27/2025                   Copiah             MS   NWS Employee

            Tree down along Hwy 27.

&&

CE
Local storm report, May 27, 8:32 AM CDT, 2 minutes before
Preliminary Local Storm Report
National Weather Service Jackson MS
832 AM CDT Tue May 27 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0824 AM     Tstm Wnd Dmg     2 NE Robinhood          32.22N 89.95W
05/27/2025                   Rankin             MS   Emergency Mngr

            Tree down across Will Stutley Dr.

&&

CE

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 27, 5:21 AM CDTSpecial Weather StatementJANSmith39 min
May 27, 6:02 AM CDTSevere Thunderstorm WarningJANAdams, Jefferson43 min
May 27, 6:04 AM CDTSpecial Weather StatementJANJasper, Smith26 min
May 27, 6:33 AM CDTSevere Thunderstorm WarningJANClaiborne, Franklin, Jefferson, Warren57 min
May 27, 7:23 AM CDTSevere Thunderstorm WarningJANClaiborne, Copiah, Franklin, Hinds, Lawrence, Lincoln and 1 more67 min
May 27, 7:40 AM CDTSpecial Weather StatementJANClarke, Lauderdale35 min
May 27, 7:52 AM CDTSevere Thunderstorm WarningJANCopiah, Hinds, Madison, Rankin, Scott, Simpson68 min
May 27, 8:00 AM CDTSevere Thunderstorm WarningJANCovington, Jefferson Davis, Lawrence45 min
May 27, 8:17 AM CDTSevere Thunderstorm WarningJANJasper, Newton, Scott, Simpson, Smith43 min
May 27, 8:49 AM CDTSpecial Weather StatementJANLeake, Scott41 min
May 27, 9:03 AM CDTSpecial Weather StatementJANForrest, Jasper, Jones, Lamar42 min
May 27, 9:06 AM CDTSpecial Weather StatementJANNewton39 min
May 27, 9:12 AM CDTSevere Thunderstorm WarningJANJones48 min
May 27, 9:19 AM CDTFlash Flood WarningJANJasper, Newton, Scott, Smith116 min
May 27, 9:25 AM CDTSpecial Weather StatementJANForrest35 min
May 27, 9:28 AM CDTSpecial Weather StatementJANNeshoba, Winston47 min
May 27, 9:51 AM CDTSpecial Weather StatementJANClarke39 min
May 27, 10:18 AM CDTRiver Flood WarningJANSimpson24 hr
May 27, 3:54 PM CDTSpecial Weather StatementJANSimpson, Smith36 min
May 27, 4:46 PM CDTSpecial Weather StatementJANJasper59 min
May 27, 4:50 PM CDTSpecial Weather StatementJANSmith40 min
May 27, 4:55 PM CDTSevere Thunderstorm WarningJANJasper, Smith49 min
May 27, 5:36 PM CDTSpecial Weather StatementJANClarke54 min

Nearby

Flash Flood Warnings in Mississippi, 2025Every flash flood warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.